MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURFLO INTRAVENOUS CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

TERUMO PHILIPPINES CORPORATION TERUMO SURFLO INTRAVENOUS CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number SR+OX2051C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: n/a.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: requested, unknown.The actual sample is not yet available as of this time hence, we cannot provide detailed information of its actual condition.Evaluation will be conducted once the actual sample is received.Retention samples were visually inspected and found to be free of any catheter damage that could have caused the complaint.The samples underwent a catheter tube and catheter hub fitting force test.All samples met the required specifications.There was no issued nonconformity report related to human error during lot production.The reported item code is produced at sr4, a semi-automated line.During catheter assembly, the catheter is cut to the desired length, and the flange is formed and pressed into the catheter hub.The catheter's tip is then formed.Based on the sr machine downtime history, there are no related machine troubles that could have caused the complaint.We perform initial quality confirmation through visual inspection and functional tests before mass production.During visual inspection 1, all products are checked for damaged or deformed catheter tube condition.The catheter tube and catheter hub fitting test is conducted during the production process.The records showed that the results were passed.Visual in-process inspections were conducted during 100% visual inspections to check the catheter tube condition.Before shipment, we have an outgoing inspection to check the overall condition of the product.The catheter tube undergo incoming inspection which includes visual inspection and verification of the certificate of analysis according to the material specification.From the previous two fiscal years to the present, we received a total of 27 of 38 (71%) complaints for the same issue that have occurred during usage.The result of the investigation showed that there was no attributable cause noted related to our product or the manufacturing process.The root cause of the problem has not been identified.The actual sample is not currently available for evaluation.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.We will further confirm this conclusion once we have evaluated the actual sample.This complaint is still an ongoing investigation.Therefore, a final answer card will be provided once the investigation is completed.No corrective action has been taken as of this time.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the ivc broke into the vein either after insertion or during withdrawal during treatment.The ivc broke at the joint between the body of the cannula and the tube retained in the patient.The event occurred intra-operatively.Medical intervention was performed, and the procedure was completed successfully.The final patient impact was no serious injuries.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device has been returned for evaluation.The proximal end of the broken catheter was received.The end of the tube was fully cut from the catheter hub tip.The tube was cut unevenly, slightly elongated, and pressed.The sample contained traces of blood.The returned proximal hub was viewed under magnification, and it was observed that the point of separation has an uneven cut, and the tube is pressed.However, our catheter tube has high tensile strength and does not break easily even when a strong force is applied.The catheter tube condition of our retention samples was visually good and passed the related functional tests.The lot history file was checked, and no nonconformity was noted that may result in catheter tube breakage.There is no evidence that there was a pre-existing defect with the device related to either the materials or the manufacturing process.Routine inspections are conducted to check the condition of the products, and it is hoped that this quality matter has been cleared up.An outgoing inspection is performed prior to shipment to ensure the overall condition of the catheters.Therefore, the process is assured.

Brand Name
TERUMO SURFLO INTRAVENOUS CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21280536
Report Number3003902955-2025-00003
Device Sequence Number13144059
Product Code FOZ
UDI-Device Identifier34806017512249
UDI-Public(01)34806017512249(17)290630(10)240722SD
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSR+OX2051C
Device Lot Number240722SD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown